Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 2 of 2 Posts

·
Registered
Joined
·
57 Posts
Discussion Starter · #1 ·
For the ladies:Have any of you noticed that your menstrual cycles have gotten longer and HEAVIER after starting antidepressent, etc. for your IBS. I started taking Amitryptaline in March and my periods in May and this month have been very heavy. I never had this problem before (would hardly get it at all) and it seems since I started this medication they have gotten much heavier (no pain, just heavy bleeding) maybe its just a oincidence....What do you think?
 
G

·
Colleen,I'm not on an anti-depressant but a generic form of Donnatal, which contains phenobarbital, an anti-anxiety drug. (Although I don't seem to be less anxious since starting it! LOL!)Anyway, I had heavy periods before, now they seem to be lighter but last longer plus I have some breakthrough bleeding in between. Obviously, these drugs impact every aspect of your body. Try to keep up on your nutrition to compensate. Check out websites on your drug - I've found a lot of valuable information about side effects and supplemental vitamins. (For instance, on phenobarbitol you're supposed to take vitamin K because it hinders blood clotting.) Good luck!
 
1 - 2 of 2 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top